MAUDE Adverse Event Report: SMITH & NEPHEW, INC. NOVOSTITCH PRO, SIZE 20; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

SMITH & NEPHEW, INC. NOVOSTITCH PRO, SIZE 20; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number CTX-A003
Medical Device Problem Codes Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a repair of a radial meniscal tear, the lateral jaw of the novostitch pro men was stiff to deploy.The surgeon was able to deploy first pass, but the second pass did not capture.When the cartridge was reloaded, it was found that the needle had separated from first cartridge and fell outside the patient, there was no remnants of the needle left in patient.There was change in the surgical technique as surgeon went to inside out with our meniscal stitcher set, securing with a combination of fast fix flex and fast fix 360, with a delay less than 30 minutes.No further complications were reported.
 
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
H11: h3, h6: the reported device was not returned to the designated complaint unit for independent evaluation.However, an analysis of the costumer provided images found the device laying on a casket with no visible defects.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the reported event include excessive force on the device, attempted correction of a damaged device, or an inadvertent impact event inconsistent with normal use.Based on this investigation, the need for corrective action is not indicated.
 
Additional Manufacturer Narrative
This report was inadvertently submitted under manufacturer report number 3009131204, correct manufacturer report number is 1219602.

Brand Name
NOVOSTITCH PRO, SIZE 20
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23042544
Report Number3009131204-2025-00014
Device Sequence Number9937120
Product Code GAT
UDI-Device Identifier00853541006112
UDI-Public853541006112
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K180531
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2026
Device Catalogue NumberCTX-A003
Device Lot NumberM240001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2025
Supplement Date Received by Manufacturer10/24/2025
05/14/2026
Initial Report FDA Received Date09/12/2025
Supplement Report FDA Received Date10/27/2025
05/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age24 YR
Patient SexMale